Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Membrane caps


Author: R. W. Dickey
Journal: Quart. Appl. Math. 45 (1987), 697-712
MSC: Primary 73K15
DOI: https://doi.org/10.1090/qam/917020
MathSciNet review: 917020
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The exact theory for the rotationally symmetric deformation of a membrane cap under either a gravitational force or a normal force is derived. It is shown that in either case the exact theory can be reduced to a single, second-order, ordinary differential equation for the determination of a quantity related to the radial stress. This equation is specialized to the small strain case. Approximate theories are obtained from the exact equations. In particular, the correct approximate equations are obtained when the applied pressure is small and when the membrane cap is shallow. The shallow spherical cap is treated as a special example.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73K15

Retrieve articles in all journals with MSC: 73K15


Additional Information

DOI: https://doi.org/10.1090/qam/917020
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society